Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 18, NWS Wichita, KS

April 5, 200626 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 5, 2006, 9:18 PM CDT for 26 counties in Kansas. It took effect at Apr 6, 2006, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 9:18 PM CDT (02:18 UTC)
In effect from
Apr 6, 2006, 10:00 AM CDT
Expired
Apr 6, 2006, 9:00 PM CDT
In force
11 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1378 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 060218
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT WED APR 5 2006

...STRONG SOUTHWEST WINDS EXPECTED ON THURSDAY...

. A POWERFUL STORM SYSTEM WILL MOVE ACROSS EAST ACROSS KANSAS ON
THURSDAY. THE DRY LINE ASSOCIATED WITH THE SYSTEM WILL RAPIDLY
MOVE ACOSS CENTRAL AND SOUTH CENTRAL KANSAS. STRONG SOUTHWEST TO
WEST WINDS LOCATED ALONG OR JUST BEHIND THE DRY LINE COULD GUST AS
HIGH AS 45 MPH WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES.

KSZ051>053-067>072-082-083-091>096-098>100-061030-
/O.NEW.KICT.WI.Y.0018.060406T1500Z-060407T0000Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
918 PM CDT WED APR 5 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY. 

SOUTH TO SOUTHWEST WINDS WILL RAPIDLY INCREASE DURING THE LATE
MORNING HOURS ON THURSDAY. SUSTAINED WINDS OF 30 MPH ARE POSSIBLE
WITH GUSTS AS HIGH 45 MPH. WINDS WILL DECREASE BY THURSDAY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047>050-061030-
/O.NEW.KICT.WI.Y.0018.060406T1700Z-060407T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
918 PM CDT WED APR 5 2006

...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY. 

SOUTH TO SOUTHWEST WINDS WILL RAPIDLY INCREASE BY AROUND NOON ON
THURSDAY. SUSTAINED WINDS OF 30 MPH ARE POSSIBLE WITH GUSTS AS
HIGH 45 MPH. WINDS WILL DECREASE BY THURSDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KETCHAM
3 follow-up statements
000 
WWUS73 KICT 060850
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
350 AM CDT THU APR 6 2006

...SOUTHERLY WINDS WILL INCREASE CONSIDERABLY TODAY...

.A POWERFUL STORM SYSTEM MOVING SOUTHEAST FROM WYOMING ACROSS
NORTHWEST KANSAS WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS THE
FORECAST AREA TODAY. AS THE SYSTEM APPROACHES...SOUTHERLY WINDS
WILL INCREASE CONSIDERABLY AS THEY SHIFT TO THE SOUTHWEST EARLY
THIS AFTERNOON...REACHING 25 TO 35 MPH ACROSS MOST AREAS WITH
GUSTS REACHING 40 TO 45 MPH. THE WINDS WILL SUBSIDE EARLY THURSDAY
EVENING.

KSZ051>053-067>072-082-083-091>096-098>100-061700-
/O.CON.KICT.WI.Y.0018.060406T1500Z-060407T0000Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
350 AM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

SOUTH WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25 TO 35
MPH. GUSTS MAY REACH 40 TO 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ032-033-047>050-061700-
/O.CON.KICT.WI.Y.0018.060406T1700Z-060407T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
350 AM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

SOUTHERLY WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE MARKEDLY
AROUND 12 NOON. SUSTAINED SPEEDS OF 25 TO 35 MPH ARE LIKELY...WITH
A FEW GUSTS REACHING 40 TO 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

ES
000 
WWUS73 KICT 061639
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1139 AM CDT THU APR 6 2006

...SOUTH TO SOUTHWEST WINDS WILL INCREASE CONSIDERABLY LATER TODAY...

KSZ051>053-067>072-082-083-091>096-098>100-070000-
/O.CON.KICT.WI.Y.0018.000000T0000Z-060407T0000Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
1139 AM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

STRONG SOUTH WINDS OF 20 TO 30 MPH WILL DEVELOP AHEAD OF A DRY LINE
FRONT EARLY THIS AFTERNOON...BEFORE SWITCHING TO THE SOUTHWEST WITH
GUSTS TO 45 MPH BEHIND THE DRY LINE...BY LATE AFTERNOON AND EARLY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ032-033-047>050-070000-
/O.CON.KICT.WI.Y.0018.060406T1700Z-060407T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
1139 AM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

STRONG SOUTH WINDS OF 20 TO 30 MPH WILL DEVELOP AHEAD OF A DRY LINE
FRONT EARLY THIS AFTERNOON...BEFORE SWITCHING TO THE SOUTHWEST WITH
GUSTS TO 45 MPH BEHIND THE DRY LINE...BY LATE AFTERNOON AND EARLY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KED
000 
WWUS73 KICT 062232
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT THU APR 6 2006


KSZ051>053-067>072-082-083-091>096-098>100-070200-
/O.EXT.KICT.WI.Y.0018.000000T0000Z-060407T0200Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
532 PM CDT THU APR 6 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50
MPH WILL OCCUR THROUGH EARLY THIS EVENING. SOME BLOWING DUST MAY
REDUCE VISIBILITIES TO 4 OR 5 MILES. WESTERLY WINDS WILL DIMINISH
BELOW ADVISORY CRITERIA AROUND 9 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ032-033-047>050-070200-
/O.EXT.KICT.WI.Y.0018.000000T0000Z-060407T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
532 PM CDT THU APR 6 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL
OCCUR THROUGH EARLY THIS EVENING. SOME BLOWING DUST MAY REDUCE
VISIBILITIES TO 4 OR 5 MILES. WESTERLY WINDS WILL DIMINISH BELOW
ADVISORY CRITERIA AROUND 9 PM. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 5, 8:56 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 5, 8:56 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT WED APR 5 2006

.UPDATE...
SOME ISOLATED SHOWER/TSRA DEVELOPED ALONG THE LEADING EDGE OF THE
CAP AND MID LEVEL LIFT ALONG THE 315K ISENTROPIC SURFACE IN NERN KS.
THIS ACTIVITY QUICKLY MOVED EAST INTO WRN MO. MOST OF THIS ACTIVITY
WILL STAY NORTH OF THE AREA, AS THIS LIFT STAYS IN NERN KS BUT
WILL KEEP A LOW POPS IN CASE ANYTHING SNEEKS INTO CEN KS. WILL
ALSO LEAVE CHANCES ACROSS CEN KS OVERNIGHT AS ISENTROPIC LIFT
AND MOISTURE TRANSPORT BEGINS TO REFOCUS WEST OF RSL AFTER 06Z AND
MORE TOWARDS 12Z/THU.

NEXT CONCERN ARE STRONG GRADIENT WINDS EXPECTED ON THU ACROSS ERN
SECTIONS OF KS AHEAD OF THE DRYLINE. FORECAST SOUNDINGS BECOME
ALMOST DRY ADIABATIC DURING THE EARLY AFTERNOON WITH MOMENTUM
TRANSFER UPTO 850H OF 40 KNOTS TRANSLATING DOWN TO THE SURFACE. AM
CONFIDENT WIND ADVISORY CRITERIA WILL BE REACHED IN MOST
LOCATIONS, BUT AM WORRIED THAT SOME PLACES MAY EVEN SEE SUSTAINED
WINDS OF 40 MPH WITH BUFKIT SOUNDINGS SUGGESTING THIS POSSIBILITY.
WILL GO AHEAD AN ISSUE HEADLINES FOR ADVISORY FOR NOW, AND MENTION
HIGH WIND WARNING THREAT TO THE MIDNIGHT CREW.

DRYLINE LOOKS TO MAKE GOOD PROGRESS ACROSS THE AREA DURING THE DAY
ON THU, WITH ONGOING TSRA CHANCES (SEVERE CHANCES) LOOKING ON TRACK,
SO WILL NOT ADJUST TMRW AFTERNOON CHANCES.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT WED APR 5 2006/

DISCUSSION...

MAIN FORECAST CONCERN WILL AGAIN BE SEVERE POTENTIAL FOR TOMORROW
ALONG WITH PRECIP CHANCES AGAIN TOWARD THE BEGINNING OF NEXT WEEK.

TONIGHT-THU:
WARM AIR AROUND 800-850MB HAS OFFSET INCREASING LOW LEVEL MOISTURE
AND SOME CONVERGENCE ALONG A WARM FRONT OVER CENTRAL CENTRAL KS TO
KEEP CONVECTIVE CHANCES MINIMAL LATE THIS AFTERNOON. AT THIS TIME IT
APPEARS THERE MAYBE A BRIEF WINDOW BETWEEN 00Z-03Z FOR SOME ELEVATED
CONVECTION IN AN AREA OF GOOD ISENTROPIC LIFT IN THE 310-315K
LAYERS. HOWEVER IF STUFF DEVELOPS IT SHOULD QUICKLY SCOOT NORTHEAST
OUT OF FORECAST AREA. THEREFORE WILL KEEP SLIGHT CHANCES TONIGHT FOR
SE AND CENTRAL KS.

THE SETUP FOR STORM CHANCES THU HAS CHANGED FROM YESTERDAYS
THINKING WITH THE DRYLINE MOVING THROUGH FASTER AND SHIFTING THE
BEST STORM CHANCES FURTHER EAST. BY 18Z THU VORT MAX WILL BE
SITUATED OVER CENTRAL KS WITH STRONG 300MB JET NOISING INTO SOUTH
CENTRAL NE. AT THE SAME TIME THE DRY LINE WILL BE PUSHING THROUGH
EASTERN KS. WHAT I FOUND INTERESTING WAS THAT THE NAM IS VEERING THE
850MB WINDS BY 18Z THU OVER ENTIRE AREA PUMPING IN VERY DRY AIR. THE
GFS IS NOT AS AGGRESSIVE VEERING THE 850MB WINDS AROUND AND THUS THE
GFS MAYBE A WORSE CASE SCENARIO FOR STORMS OVER SE KS. SO FOR NOW
WILL KEEP A FUDGE FACTOR IN THUS LEAVING STORM CHANCES AS FAR WEST
AS ICT WITH HIGHER CHANCES OVER SE KS. RIGHT NOW IT LOOKS LIKE THE
SIX MOST EASTERN COUNTIES WILL HAVE THE BEST SHOT AT SEEING SOME
SEVERE STORMS. IF STORMS ARE ABLE TO DEVELOP OVER SE KS THU
AFTERNOON THEY SHOULD QUICKLY BECOME SEVERE WITH PLENTY OF 0-6KM
DEEP LAYER SHEAR AND INSTABILITY. DID FIND IT INTERESTING THAT THE
0-6KM SHEAR VECTORS ARE A BIT MORE PARALLEL TO THE DRY LINE THAN THE
LAST COUPLE OF EVENTS. THIS MAY RESULT IN MORE LINE SEGMENTS RATHER
THAN ISOLATED CELLS. AS SEEMS TO USUALLY BE THE CASE WITH SEVERE
WEATHER EVENTS...WE WILL NOT KNOW ALL OF THE DETAILS TIL THE DAY OF.

THE BIGGER STORY THU MIGHT END UP BEING THE VERY WINDY CONDITIONS
BEHIND THE DRY LINE ALONG WITH EXTREME FIRE DANGER OVER MUCH OF
FORECAST AREA. AM CONFIDENT THAT WINDS WILL REACH ADVISORY CRITERIA
TOMORROW BUT WILL HOLD OFF ON ISSUING ADVISORY AND LET MIDNIGHT
SHIFT PIN POINT IT.

THU NIGHT-FRI NIGHT:
BY 00Z FRI MOST OF THE STORMS SHOULD BE OFF INTO SGFS FORECAST AREA
AS THE UPPER LOW REMAINS STATIONARY OVER SOUTH CENTRAL NE/NORTHERN
KS. ANOTHER VORT LOBE WILL ROTATE AROUND THE UPPER LOW AND MAY BRING
SHOWERS TO PORTIONS OF CENTRAL KS FRI NIGHT. GIVEN VERY DRY LOW
LAYERS AM NOT EXPECTING ANYTHING TOO SIGNIFICANT. BY 18Z FRI BOTH
GFS AND NAM HAVE THE SURFACE LOW SITUATED OVER SW MO WITH MOST OF
FORECAST AREA IN WRAP AROUND LOW CLOUDS...LIGHT SHOWERS AND GUSTY
NORTH WINDS. BY FRI NIGHT PRECIP CHANCES SHOULD BE ENDING WITH ONLY
EXTREME SE KS HAVING A CHANCE FOR SHOWERS.

SAT-WED:
BY 12Z SAT OUR NEXT UPPER WAVE WILL BE APPROACHING THE WEST COAST
WITH THE EXITING TROUGH OVER THE TENNESSEE VALLEY. THIS WILL LEAVE
UPPER RIDGING OVER THE CENTRAL PLAINS SHUTTING OFF PRECIP CHANCES
AND BRINGING TEMPS BACK TO NORMAL. SURFACE RIDGE WILL SLIDE SLOWLY
EAST FOR SUN AS UPPER SYSTEM KEEPS TRACKING EAST OFF OF THE WEST
COAST. THIS SHOULD ALLOW RETURN FLOW TO COMMENCE ACROSS THE PLAINS
WARMING TEMPS BACK TO ABOVE NORMAL. WARM ADVECTION IS EXPECTED TO
STRENGTHEN OVER THE PLAINS AND THEREFORE WILL KEEP RAIN CHANCES IN
FOR CENTRAL AND SOUTH CENTRAL KS FOR MON AFTERNOON. THE ONE CONCERN
FOR STORM DEVELOPMENT ON MON AFTERNOON WILL BE THE WARM MID LEVEL
AIR AND POTENTIAL CAP. WILL ALSO LEAVE PRECIP IN FOR MON NIGHT INTO
TUE AS UPPER LEVEL ENERGY STARTS TO DIRECTLY IMPACT AREA. THERE ARE
SOME DISAGREEMENTS AS FAR AS HOW MUCH SHORTWAVE ENERGY LIFTS OUT
INTO THE PLAINS WITH THE ECM STRONGER. HOWEVER LOOKING AT THE SETUP
AM CONFIDENT THERE SHOULD BE A DRYLINE DEVELOPING OVER THE HIGH
PLAINS. THE QUESTION WILL THEN BE IF THERES ENOUGH LIFT/CONVERGENCE
TO GET ANYTHING TO GO ALONG IT.

HAVE MUCH HIGHER CONFIDENCE WITH REGARDS TO TEMPS STAYING ABOVE
NORMAL FOR SUN-WED WITH SW UPPER LEVEL FLOW REMAINING IN PLACE
THROUGH THE EXTENDED.

LAWSON

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  79  46  62 /  10  20  20  30
HUTCHINSON      61  77  44  57 /  10  20  20  30
NEWTON          61  79  45  60 /  20  20  20  30
ELDORADO        61  79  46  62 /  10  30  20  30
WINFIELD-KWLD   63  80  47  63 /  10  20  20  30
RUSSELL         55  74  40  51 /  20  10  30  40
GREAT BEND      56  74  40  51 /  10  10  30  40
SALINA          61  78  44  57 /  20  20  30  40
MCPHERSON       61  78  44  57 /  20  20  30  30
COFFEYVILLE     62  82  50  68 /  20  40  30  20
CHANUTE         61  82  49  66 /  20  40  30  30
IOLA            60  82  48  66 /  20  40  30  30
PARSONS-KPPF    62  82  50  67 /  20  40  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR
KSZ051>053-067>072-082-083-091>096-098>100.

WIND ADVISORY FROM NOON THURSDAY TO 7 PM THURSDAY FOR KSZ032-033-
047>050.

&&
Hazardous weather outlook, Apr 5, 4:19 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT WED APR 5 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-061700-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
419 PM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER PORTIONS
OF SOUTHEAST AND CENTRAL KANSAS. IF STORMS DO DEVELOP THEY WILL HAVE
THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF PENNIES. HOWEVER THE
THREAT FOR STORMS SHOULD QUICKLY DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON FOR LOCATIONS
GENERALLY ALONG AND EAST OF INTERSTATE 135. HOWEVER AT THIS TIME IT
APPEARS LOCATIONS GENERALLY ALONG AND EAST OF A YATES CENTER TO
INDEPENDENCE LINE WILL HAVE THE BEST POTENTIAL TO EXPERIENCE SEVERE
STORMS THURSDAY AFTERNOON AND EARLY EVENING. LARGE HAIL WILL BE THE
PRIMARY THREAT FROM ANY STORM THAT DEVELOPS THURSDAY AFTERNOON AND
EVENING ALONG WITH AN ISOLATED CHANCE OF A COUPLE TORNADOES.

VERY HIGH WINDS...POSSIBLY GUSTING TO AROUND 40 MPH...AND DRY AIR
WILL COMBINE OVER CENTRAL AND SOUTH CENTRAL KANSAS TO PRODUCE
EXTREME FIRE DANGER THURSDAY AFTERNOON. THEREFORE EVERY FIRE WILL
HAVE THE POTENTIAL TO BECOME LARGE WITH NO OUTDOOR BURNING
RECOMMENDED.

THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH TUESDAY. IT IS
TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH NOON ON
THURSDAY. HOWEVER SKYWARN ACTIVATION MAYBE NECESSARY OVER PORTIONS
OF SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS THURSDAY AFTERNOON
AND EVENING.
&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ES/LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 1:18 PM CDTSevere Thunderstorm WarningICTKingman, Reno57 min
Apr 6, 2:12 PM CDTSevere Thunderstorm WarningICTRice18 min
Apr 6, 2:24 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline38 min
Apr 6, 2:54 PM CDTSevere Thunderstorm WarningICTLincoln26 min
Apr 6, 3:18 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline62 min
Apr 6, 3:46 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley59 min
Apr 6, 4:15 PM CDTSevere Thunderstorm WarningICTElk45 min
Apr 6, 4:28 PM CDTTornado WarningICTElk32 min
Apr 6, 4:35 PM CDTSevere Thunderstorm WarningICTButler, Chase55 min
Apr 6, 4:46 PM CDTSevere Thunderstorm WarningICTMontgomery59 min
Apr 6, 4:59 PM CDTTornado WarningICTElk, Greenwood, Wilson, Woodson30 min
Apr 6, 5:08 PM CDTSevere Thunderstorm WarningICTChautauqua67 min
Apr 6, 5:26 PM CDTTornado WarningICTChautauqua, Montgomery49 min
Apr 6, 6:07 PM CDTTornado WarningICTLabette, Neosho38 min
Apr 6, 6:57 PM CDTTornado WarningICTLabette33 min

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.